New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sue-O
New Member


Date Joined Aug 2014
Total Posts : 6
   Posted 8/22/2014 8:08 PM (GMT -6)   
I am a 43 year old female. In the past year I have developed some really crazy and debilitating symptoms. Here goes!
Two years ago I had a really bad flu, was down for a full week. After that, I would occasionally get these waves of nausea and dizziness...maybe once a week or so.
Last May, I started getting dizzy spells about once a week. They would only last a few minutes. I should mention that I am a diabetic. These episodes sometimes felt like low blood sugar, but were not.
This past November, while out shopping I had a really bad episode in a store. I was dizzy, nauseated, and shaking. I thought it was low blood sugar, so asked a store employee to get me some juice. The juice didn't seem to help.....long story short, I ended up in the ER. CTScan and bloodwork were all normal. They gave me a Xanax and sent me home.
about two months later, things got worse. Sometimes I feel like an electric bolt goes through my head, and then the dizzy/nausea comes. These episodes started happening more often. Now it's almost constant. The head aches started back in January of this year. Honestly, sometimes I feel like I am about to have a seizure..or a stroke...or pass out, but I never do It's very intense to say the least.
I've had an MRI, VNG, and tons of blood work. All come back normal.
The neurologist diagnosed me with migraines. I have read and read on the subject, but have never come across anyone with my symptoms.
The only trigger that I can say for sure is driving. I am at the point where I can no longer drive more than 5 or 10 minutes before I start to shake and have to pull over.
List of symptoms:
head aches, dizzy/fuzzy feeling, my insides feel like they are vibrating, tingling in hands and legs, twitching in face/lips, sometimes hard to swallow, confusion...overall feeling like I am going to die
Meds I have tried: Topomax (didn't work, bad side effects) Rizatripan (no results)
I just had a Depakote infusion 2 days ago. I felt better for about 24 hours, but now it's all back again. Tonight I tried my first dose of Cambia, but it didn't seem to help. I have been typing this forever because I have to keep stopping, feel like I'm going to pass out...
I am supposed to start taking Lamictal in 3 days.

If anyone has any input at all, I would appreciate it. My life is falling apart because I can barely function. HELP!!!

BnotAfraid
Forum Moderator


Date Joined Apr 2012
Total Posts : 7475
   Posted 8/24/2014 3:23 PM (GMT -6)   
Welcome to the forum Sue.

I have only heard of this once, from a lady in the hospital office while I was waiting to see my doc. Apparantly it is a rare form of migraine and I forget the name. There is a name for it.

I have TN [see below for dx] and it took 7 neurologists to find one that correctly diagnosised me with that and cluster headaches and the hemi cranial.

So I would short cut your suffering and if you are able, go to the Mayo Clinic, John Hopkins [this is where I went 2 hrs drive for me]
Cleveland Clinic or another Major Hospital that you know is working on Migraine research. I currently see a doc at Thomas Jefferson in Phila.

I am not saying that your doc is not good, I am saying get the best for dx and maint meds to releave the pain. Then go back to your doc. He should welcome the help.

I hope you feel better soon.
Peace and strength
Trina
Moderator - Depression
Be still and know there is Peace.

Kabir says: "Student tell me, what is God? He is the breath inside the breath". from the poem Breath.
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain;Hemicrania Continua; raynauds;complex PTSD; recurring MDD,disassociative disorder;

JungRulz
Regular Member


Date Joined Jan 2014
Total Posts : 394
   Posted 8/24/2014 9:48 PM (GMT -6)   
Welcome to HealingWell

Psychogenic Vertigo can produce profound dizziness without having an organic cause.

www.dizziness-and-balance.com/disorders/central/unlocalized.htm

Up until the headaches part, a psychological cause is still possible, and even with the headaches, might still be a factor. Are your migraines unilateral or bilateral?

BnotAfraid referred to a particular type of migraine, I had the migraine once, it's known as a Basilar Migraine (If I'm think of the same thing she was).

www.achenet.org/resources/basilartype_migraine/

Two of your medications are anti-epileptic drugs. They may, or may not, be effective for migraines. But if your migraines are from vascular constriction, other medications can be used, such as Beta Blockers, sometimes Anti-Depressant medications are used.

Migraines are a vascular event. The aura, symptoms that occur in some as a prelude to the painful migraine, are often caused by vascular constriction, with the dilation (perhaps over dilation) that follows produces the pain associated with migraines.

To prevent the vascular spasms, be sure to eliminate coffee, chocolate, some cold and diet medications, energy drinks, recreational drugs, etc. In addition, get 7 to 8 hours of sleep if possible, but over sleeping has been known to trigger migraines, so avoid sleeping too long.

Be sure to follow up with your doctor and inform him/her of changes in symptoms and any concerns you have.

Sue-O
New Member


Date Joined Aug 2014
Total Posts : 6
   Posted 8/25/2014 8:48 PM (GMT -6)   
Thank you for taking the time to reply!
I have read about basilar migraines, and the symptom list is similar t my experience. The only differences are that 1. My "aura symptoms" last for days, not hours and 2. I do not have visual auras, just some very mild blurred vision.

I am taking my last dose of Depakote tonight after having my infusion last Wednesday. I will begin taking Lexapro tomorrow night.
I felt pretty good today...just a dull ache in my head, but no dizziness. First day in about three weeks that I didn't get vertigo while driving. The grocery store was another story....but a better day overall.

Thanks for the well wishes. It's comforting to know that I am not alone.

Sue-O
New Member


Date Joined Aug 2014
Total Posts : 6
   Posted 8/29/2014 6:34 PM (GMT -6)   
Hello again, I just wanted to post an update.
My dizziness/vertigo have decreased significantly since starting the medications (first Depakote and now Lexapro). I still have headaches, pretty much daily, but I have been able to drive without vertigo or shaking for the past 4 days! I still get a bit dizzy in the grocery store, and feel a little unsteady going down a set of stairs.

The triptans are useless for me, but I am willing to tolerate the headaches if the other strange and scary symptoms are gone.

I hope some of you are finding relief as well. smilewinkgrin
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 17, 2018 1:38 PM (GMT -6)
There are a total of 2,993,757 posts in 328,072 threads.
View Active Threads


Who's Online
This forum has 161243 registered members. Please welcome our newest member, Rana258.
296 Guest(s), 10 Registered Member(s) are currently online.  Details
81GyGuy, mattamx, PeterDisAbelard., sebreg, nonames, Pratoman, sierraDon, edgaroo, Union98, straydog